June 16, 2019 at 3:04 pm #25138
I was recently diagnosed with metastatic melanoma – and so began my journey into the healthy system… I had a groin lymph node dissection in May, and started combination immunotherapy (Nivolumab + Ipilimumab) last week. It has been a lot to digest for someone who doesn’t feel sick and/or have many symptoms. I have been told to be super vigilant with side effects, which has caused me to think everything is a side effect. I have tried to find stories of others to get a better handle on what to expect, but have found there’s not much out there.
Does anyone have any experience with this therapy? Would love to hear about it, if so.
If not – I enjoyed reading through these topics… made me feel like I wasn’t so alone in this fight. So thanks for that.
June 17, 2019 at 10:22 am #25142
Hi there and thanks for your post. I am hoping someone out there who has been on the combination therapy will take the time to post their experience – it all helps, even though there are vast differences between one person to the other as far as side effects. Some have a lot, some have little. I was just emailing with a lady today who has had her first infusion and is having some itchy skin, which is normal. We had a lady that we profiled in one of our newsletters that made it through the combination therapy. Her story can be found at https://www.melanomanetwork.ca/about/patientstories/melanie-adams/
I will also reach out to see if she can post or answer some of your questions. If you are interested in peer support, to connect with someone that has been through this, please let me know by sending me an email firstname.lastname@example.org.
Many people out there are just like you – you have metastatic disease, but perhaps a low burden of disease so are not really feeling too bad for having lousy stage IV disease. That is very hopeful as you can potentially get ahead of this before it has more opportunity to grow The human body is quite remarkable at managing our health and it does take a lot of disease in many cases to actually feel the impact. I hope you will do well on the therapy and not feel too many side effects. Generally it is the first few months, when you are getting the combination therapy that you have the most chance of experiencing significant side effects. Some do, some don’t, but never wait it out if you have fever, diarrhoea, or any of the significant ones they talked to you about. You have to stay ahead of the side effects and help your docs to help manage them. Some folks have had thyroid issues, which are quite common too. Hoping you will sail through this – get plenty of rest, healthy diet, and some light exercise if possible and plenty of fluids. All will help you while on treatment. Feel free to post as it will encourage others to do so as well.
June 20, 2019 at 11:03 am #25211
Not sure if you were given a print out information on both Nivolumab and Ipilmumab but if you have you can use the listed side effects to chart on yourself you might find it helpful Note any side effects you are experiencing that match the listed side effect of each drug. If you can, give them a value 1 for mild 10 for the worst. Note what is effective at what gives you relief, such as ; Tylenol, rest, hydration, fiber etc… If you don’t have a print out you can use drugs.com for accurate information. Doing this while on Nivolumab not only helps me predict “bad days” it helps me see any changes that can mean a problem. If your hospital is online you can also register for Mychart to follow your labs and know if they are in normal ranges. Some values such as sodium or calcium can help you direct your diet. If your hospital is not online with Mychart you can request a print out of your labs. I do highly recommend keeping a chart on yourself it not only helps you it will help your careproviders because you will have accurate documentation if an issue arises.
- This reply was modified 4 weeks, 1 day ago by bethharte.
You must be logged in to reply to this topic.